MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Images were provided of the device showing some black bands that had slipped off the hemorroid and retained inside the barrel.Document review including ifu review: prior to distribution hmbl-4-tri devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for hmbl-4-tri of lot number c1586564 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1586564.The shortshot saeed hemorrhoidal multiband ligator with triview anoscope is used to ligate haemorrhoids facilitated by an anoscope.As per the instructions for use, ifu0030-7, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that "the device may be used with an alternative anoscope if preferred.If an alternative endoscope is used, please consult relevant packaging, label and instructions for use".However, as a precaution, it is recommended that the "inner lumen diameter of the anoscope must be compatible with shortshot maneuvers within lumen of alternative anoscope with adequate clearance to avoid dislodging bands".In addition, "banding should begin at the most proximal location from the anal sphincter and proceed distally because passing shortshot over a previously placed band may dislodge the band".Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the user technique; if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to slip off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place, or if the user did not begin at the most proximal location from the anal sphincter and proceed distally resulting in passing the shortshot over a previously placed band this may dislodge the band.Another possible cause for this complaint may be that the device was damaged during transportation or storage.However, as the conditions of transport or storage are unknown, it is not possible to conclusively determine this as a root cause of the complaint.Summary: the complaint is confirmed based on the customer's testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "customer reported hemorrhoid bander issues to [dm].Customer and dm believe, based on usage, that it is a suction issue with the "cap"; when they go to deploy a band the band slips off the hemorrhoid.Procedures were all completed with additional devices from the same gpn.".

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8816114
Report Number3001845648-2019-00350
Device Sequence Number16958580
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)200218(10)C1586564
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2020
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC1586564
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/23/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1